Mayo Clinic Connect
I made a huge mistake and stopped taking Lexapro and Wellbutrin a week ago. Now I have a severe migraine and I’m feeling nauseous and dehydrated. What should I do? Should I go to the hospital?
It's far from ideal to stop suddenly…or at least without input from your doctor or therapist. Is there a particular reason you stopped? I would call/leave a message with your doctor/therapist to let them know what is happening and get their feedback – but the easiest way to feel better is to go back to taking both drugs (if you have them on hand) and then make an appointment to discuss stopping them with your doctor. Generally SSRI withdrawal is unpleasant – but not usually dangerous – but if you are really uncomfortable – a trip to urgent care might get you more comfortable.
Liked by Kanaaz Pereira, Connect Moderator, GailBL, Volunteer Mentor
I just recently weaned off Lexapro and it’s a several week process. Even doing it that way wasn’t easy. I would definitely call your dr and perhaps call the hospital and speak with someone. I’m afraid your symptoms may worsen. Please let us know how you are!
I am currently weaning from Lexipro because it makes my blood sugar way too low. I have read this could happen. I am diabetic and do know this could happen but before this I was on amitriptiline for 10 years and it never interfered with sugars. I have sudden unpleasant drops. Hate that! Does anyone else have this experience? If you did stop the Lexipro, did your sugars go to normal again. Thanks for any help.
Liked by GailBL, Volunteer Mentor
I really would like to know if anyone weaned from Lexipro and didn’t have withdrawal? I only read horror stories and they scare me half to death!
Jump to this post
It affected my sugars as well. It took awhile but they’re now back on track. Hang in there! I posted another reply to you I received a message saying it would not post due to me saying something similar. Who knows!
Thank you so much for your reply. I feel so much better knowing someone else had this reaction. I absolutely hate low blood sugar. How long did it take before it went back to normal after you stopped? This is. So helpful to me.
Oh boy … I’ve just started on 10 milligrams of ecitalopram (generic for Lexapro) for anxiety. If it doesn’t work, I’m weening off very slowly. Sounds like coming off is as bad as the issues we take it for! I’ve also been told stopping abruptly can cause hallucinations. Also, has anyone on this drug experienced nausea as a side effect?
About a week or so. You may want to ask your dr about taking an extra dose of diabetes medication.
Nausea is not uncommon with the antidepressants as a whole; it's one of the reasons people up their dosages gradually…and a reason why one needs to get off slowly as well. I don't think hallucinations are common with SSRIs if you stop abruptly…that's more of a benzo issue…but again, your mileage may vary. 🙂
But here's the good news: the rule of thumb is that the more horrible you feel getting on an antidepressant – the more likely it will be drug that works for you. I was sick as a dog getting on both Paxil and then Effexor….but they both worked for me. Got off the Paxil pretty easily…and am almost off the Effexor (next step is going to zero).
Welcome to Connect, @ght456 and @farabella,
You might also wish to view these conversations about Lexapro:
Tapering Lexapro-last 10mg https://connect.mayoclinic.org/discussion/tapering-lexapro-last-10mg/
Anxiety and Panic Attacks https://connect.mayoclinic.org/discussion/anxiety-and-panic-attacks/
I’d like to bring @frank1 @ronnie3716 @jay_baruch @kaylacookie @holycow into this discussion because they too have written about making changes in their dosage of Lexapro, and may have some thoughts to share.
How did you get off or wean down easily? I’m nervous about weaning from 7.5 mg lexipro to 5 mg. Next Saturday.
I wish it would have made me a little higher in the blood sugar, but it made me and is making me too low.
I dropped from 20mg to 10mg of Lexapro while trying to transition to Cymbalta (for some pain relief benefit), and I felt pretty bad. I resumed taking 20 mg of Lexapro and added Abilify and soon felt much better, and that's what I take now and have taken successfully for many months. The Cymbalta was also making me feel agitated, but maybe again it was the drop in Lexapro, I do not know. Gabapentin was added for some pain control and off-label for anxiety, and I also continue on that, 600mg x 3 daily. I hope that your tapering is measured and successful and you find the right medication that works for you.
My psychiatrist had me wean off of it over a 2 week span. It was supposed to be a 3 week span but I developed Seratonin Syndrome and had to abruptly stop on my 2nd week.
@farabella Hi! I was on Lexapro for about 7 years. And before that, took Effexor. I am in shock reading these accounts on withdrawals. I was on 375 mg of Effexor and did wean off it. But I experienced no withdrawals-same with Lexapro, None! I wanted to let you know that there is hope.
version 184.108.40.206.3Page loaded in 0.740 seconds